Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Taking alkaseitzer for gastric upset and aspirin to prevent another attack of stroke. Any suggestions?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 290 Questions
Question
1/2 XXXXXXX seltzer per day, 325mg asprin, is that ok for post stroke, XXXXXXX
Posted Wed, 20 Nov 2013 in General Health
 
 
Answered by Dr. Haseena Hamdani 1 hour later
Brief Answer:
Not a preferable combination

Detailed Answer:
Hi
Welcome to XXXXXXX

What i understood from your short question is that you are taking AlkaSeitzer for your gastric upset, and Aspirin to prevent your another attack of stroke, by making your blood thin.
Aspirin can be given in different doses, 75 mg or 125 mg usually. Are you taking 325 mg, because you have to take XXXXXXX Seitzer which contains Sodium Carbonate. Sodium Carbonate reduces the efficacy of Aspirin, and thus readjustment of dose of Aspirin is done and you are taking High Dose of Aspirin. I hope that your Doctor is aware of this dosage and use of XXXXXXX Seitzer by you. Aspirin again increases GIT side effects.
I would suggest that if you have GIT problems, instead of Aspirin, you can take another blood thinner medicines, which is GIT friendly. Though they are expensive.
I would like you to discuss with your Doctor. You may describe your questions properly to us also, so that I can give you the best advise.

Dr H Hamdani
Above answer was peer-reviewed by
 
Follow-up: Taking alkaseitzer for gastric upset and aspirin to prevent another attack of stroke. Any suggestions? 12 hours later
IT IS ONLY THE 325MG ASPRIN CONYAINED IN THE XXXXXXX SELTZER. I KNOW IT IS NO HARSH ON THE STOMACH AS IS REGULAR ASPIRIN, ONLY ABOUT 4 HOURS. MY QUEATION IS ....IS THAT STILL TOO MUCH.
 
 
Answered by Dr. Haseena Hamdani 9 hours later
Brief Answer:
No, It is not too much.

Detailed Answer:
If you are taking Aspirin in the form of XXXXXXX Seitzer, this dose is okay. As I explained before that Aspirin's effectiveness as well as side effects on Stomach reduces due to Sodium Carbonate. However there is an option to take enteric coated Low dose Aspirin, which has no or very minimal side effects on Stomach. But I would strongly advise you , not to do any change by yourself, as your Doctor knows your full clinical history, and if he has given you this preparation for Aspirin, he or she might be having valid reason. We always weigh the benefit and side effects of any medicine ,before prescribing any medicine to any person.

Take good care!

Dr H Hamdani
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor